Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 1, 2024, 9:06 PM PST. It took effect at Mar 2, 2024, 9:00 AM PST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2024, 9:06 PM PST (05:06 UTC)
- In effect from
- Mar 2, 2024, 9:00 AM PST
- Expired
- Mar 4, 2024, 3:00 AM PST
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
434 WHUS76 KEKA 020506 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 906 PM PST Fri Mar 1 2024 PZZ455-475-021315- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 906 PM PST Fri Mar 1 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 18 to 20 feet. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 13 to 18 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST Saturday. For the Small Craft Advisory, from 9 AM Saturday to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-021315- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino out 10 nm- 906 PM PST Fri Mar 1 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 15 to 18 feet. For the Small Craft Advisory, southwest winds 5 to 15 kt and seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST Saturday. For the Small Craft Advisory, from 9 AM Saturday to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-021315- /O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/ /O.NEW.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 906 PM PST Fri Mar 1 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 19 feet. For the Small Craft Advisory, west winds 10 to 15 kt with gusts up to 25 kt and seas 11 to 16 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST Saturday. For the Small Craft Advisory, from 9 AM Saturday to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
9 follow-up statements
880 WHUS76 KEKA 021039 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PST Sat Mar 2 2024 PZZ455-475-021845- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 17 to 20 feet. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, from 9 AM this morning to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-021845- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino out 10 nm- 239 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 18 feet. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 10 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, from 9 AM this morning to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-021845- /O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 18 feet. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 11 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, from 9 AM this morning to 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
292 WHUS76 KEKA 021623 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 823 AM PST Sat Mar 2 2024 PZZ455-475-030030- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 823 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 17 to 19 feet. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, until 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-030030- /O.CON.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino out 10 nm- 823 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 16 feet. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 10 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, until 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-030030- /O.CON.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 823 AM PST Sat Mar 2 2024 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 16 to 18 feet. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 11 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, until 9 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
405 WHUS76 KEKA 021650 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 AM PST Sat Mar 2 2024 PZZ455-475-030100- /O.EXP.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 850 AM PST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-030100- /O.EXP.KEKA.SE.W.0012.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino out 10 nm- 850 AM PST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 10 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-030100- /O.EXP.KEKA.SE.W.0013.000000T0000Z-240302T1700Z/ /O.CON.KEKA.SC.Y.0029.240302T1700Z-240304T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 850 AM PST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 11 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
178 WHUS76 KEKA 022217 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 217 PM PST Sat Mar 2 2024 PZZ450-455-470-475-030630- /O.EXT.KEKA.SC.Y.0029.000000T0000Z-240304T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 217 PM PST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS76 KEKA 030446 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 PM PST Sat Mar 2 2024 PZZ450-455-470-475-031300- /O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 846 PM PST Sat Mar 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
822 WHUS76 KEKA 031018 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 218 AM PST Sun Mar 3 2024 PZZ450-455-470-475-031830- /O.EXT.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 218 AM PST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
907 WHUS76 KEKA 031651 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 AM PST Sun Mar 3 2024 PZZ450-455-470-475-040100- /O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
995 WHUS76 KEKA 032302 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 302 PM PST Sun Mar 3 2024 PZZ450-455-470-475-040715- /O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 302 PM PST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...West winds 10 to 15 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
706 WHUS76 KEKA 040451 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PST Sun Mar 3 2024 PZZ450-455-470-475-041100- /O.CON.KEKA.SC.Y.0029.000000T0000Z-240304T1100Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PST Sun Mar 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:13 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 1, 3:13 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
313 PM PST Fri Mar 1 2024
.SYNOPSIS...A strong winter storm will continue to spread across the
area. Snow levels will quickly fall tonight to near 1000 feet with
heavy snow on mountain passes. Widespread small hail is expected all
along the coast through Saturday.
&&
.DISCUSSION...Showers crossing the area today have brought periods
of accumulating small hail and rain along the coast. Snow fell as
low as 2500 feet early this morning with 2 to 5 inches of snow
observed at Berry Summit, Oregon Mountain, and Buckhorn. More snow
has been observed at higher elevations with widespread chain
restrictions along highway 36.
As of late this afternoon, a strong line of thunderstorms and
associated cold front is approaching shore. This line is likely to
bring heavy small hail and winds all along shore and inland. Gusts
have already been observed near 50 mph Convective models show shower
coverage expanding behind the line with snow levels rapidly dropping
this evening. The GFS in particular well resolves a cold front aloft
behind the line with 500 mb temperatures dropping over 10 degrees
Celsius.
As cold air advects over the area and mixes down in showers, snow
levels are expected to drop between 500 and 1500 feet overnight.
Despite the cold air, moist onshore flow will most likely inhibit
any snow near sea level. As snow levels fall, 1 to 2 feet of snow is
expected on the highest mountain passes through the day on Saturday.
As cold air mixes down, 3 to 8 inches of snow is most likely on the
valley floor in Trinity COunty. These factors combined will lead to
challenging conditions along Highways 299, 199, 36, and 3. Even at
low elevations, 6 to 12 inches of snow remain most likely on the
highest elevations of Highways 101 and 20 as far south as Lake
County. There remains a good chance (50% chance) of 1 to 3 inches of
snow as low as Clear Lake.
Beyond snow, showers are expected to bring widespread small hail.
The threat for hail will be greatest late Saturday morning when
surface temperatures are coldest near the coast. Small hail on
roadways can create rapid and unexpectedly icy conditions. The threat
of small hail will be greatest in Humboldt and Del Norte Counties
but also extend all the way along the Mendocino coast. In addition,
showers will continue to bring gusty wind in excess of 45 mph in
exposed areas at least through the day on Saturday.
Most recent model runs have continued to pull QPF through the at
least early Sunday morning. Cold air stuck in valleys, especially in
Trinity County, may allow for light snow as low as 1000 feet again
early Sunday morning. 1 to 3 inches is again possible along Highway
101 with up to 1 foot of snow on high highway passes. Showers will
gradually diminish through early next week. Cold air moving further
east will allow for temperatures to once again gradually warm.
/JHW
&&
.AVIATION...Post frontal weather effects continued to keep somewhat pessimistic
conditions across the region today. Flight hazard impacts have been
quite significant at times for aviation, and sometimes acute at the
TAF sites. LLWS has tapered quite a bit. However, gusty SSE-SSW
surface winds remain fairly steady...especially at the Coast. By
late morning, Cig/Vis mostly improved from IFR/MVFR to VFR. Showers
and possible thunderstorms diminished through early afternoon, but
doppler radar indicated another bout of moving showers/thunderstorms
with embedded small hail moving over portions of the Del Norte/
Humboldt coast after 1 PM. Tafs have remained a bit of a challenge
today due to persistent weather changes caused by a number of small
disturbances. Therefore, periods of adverse weather occurrences will
continued through Saturday. /TA
&&
.MARINE...WSW winds will remain strong today as showery conditions
continue. Stronger showers will bring gusty winds of up to 40 kts,
isolated thunder, small hail, and isolated waterspouts. Winds will
begin to ease tomorrow, but will remain gusty as showery conditions
continue through the weekend. A large, steep swell has filled in
elevating wave heights to up to 20 ft. This swell will gradually
diminish Sunday and Monday, with wave heights dipping below 10 feet
on Monday.
A short lull in winds is expected late Sunday and early Monday.
Another system approaches the area Monday which will increase
southerlies and bring steep wind waves once again. JDB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 4 PM PST Saturday for CAZ101-
103.
Winter Storm Warning until 10 AM PST Monday for CAZ102-
105>108.
Winter Weather Advisory until 10 PM PST this evening for
CAZ104.
Winter Storm Warning from 10 PM this evening to 10 AM PST
Sunday for CAZ104-113-115.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Saturday for CAZ109.
Winter Storm Warning from 10 PM this evening to 4 PM PST
Saturday for CAZ110.
Winter Storm Warning until 10 AM PST Sunday for CAZ111-114.
Wind Advisory until 4 AM PST Saturday for CAZ115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 AM PST Saturday for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Mar 1, 7:02 PM PST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
702 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Non-Tstm Wnd Dmg 1 WSW Philo 39.06N 123.44W
03/01/2024 Mendocino CA Law Enforcement
Large rock in the roadway.
&&
JMMLocal storm report, Mar 1, 7:46 PM PST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
746 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Snow 2 WNW Ruth 40.29N 123.44W
03/01/2024 M9.0 inch Trinity CA Trained Spotter
Snow occurred from 7 PM Thu to 7 AM, then
changed over the rain and rain/light snow
mixed all day Fri. Station Elevation: 3099
ft.
&&
DJBLocal storm report, Mar 1, 8:22 PM PST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
822 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 3 NE Freshwater 40.80N 124.04W
03/01/2024 E0.25 inch Humboldt CA Cocorahs
Small hail reported.
&&
JMMLocal storm report, Mar 1, 8:23 PM PST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
823 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Hail 2 NW Fortuna 40.61N 124.16W
03/01/2024 E0.25 inch Humboldt CA Cocorahs
Hail briefly covered ground, but is melting
with rain. Gusty showers.
&&
JMMLocal storm report, Mar 1, 8:56 PM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
856 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Non-Tstm Wnd Dmg 10 W Comptche 39.24N 123.78W
03/01/2024 Mendocino CA Law Enforcement
Tree and rocks across northbound lane.
&&
JMMLocal storm report, Mar 1, 8:57 PM PST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
857 PM PST Fri Mar 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Landslide 3 SSE Hoopa 41.01N 123.65W
03/01/2024 Humboldt CA Law Enforcement
Rocks in both lanes.
&&
JMMThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:37 PM PST | Special Weather Statement | EKA | 23 min | |
| Mar 1, 5:25 PM PST | Special Weather Statement | EKA | 35 min | |
| Mar 1, 6:24 PM PST | Special Weather Statement | EKA | Lake | 36 min |
| Mar 2, 12:18 AM PST | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 2, 1:28 AM PST | Special Weather Statement | EKA | Humboldt | 32 min |
| Mar 2, 2:21 AM PST | Special Weather Statement | EKA | 24 min | |
| Mar 2, 4:27 AM PST | Special Weather Statement | EKA | Humboldt | 33 min |
| Mar 2, 10:11 AM PST | Special Weather Statement | EKA | 34 min | |
| Mar 2, 2:15 PM PST | Special Marine Warning | EKA | 30 min |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.